• EileenS's Avatar

    EileenS started following

  • EileenS's Avatar
  • EileenS's Avatar

    EileenS started following

    Question: suspicious growth

  • EileenS's Avatar

    EileenS asked a questionLung Cancer

    Does anyone have ulcerative colitis as a side effect of Keytruda? What are you taking for the UC?

    • wmsavs' Avatar
      wmsavs

      Hi EileenS, sorry that you're encountering problems with Keytruda and did some research. My wife is presently being administered Keytruda with very minor, tolerable side-effects. Anyway, back to the research, on the Keytruda website they cite this exact side-effect and I'll copy and paste below for you:

      Immune-Mediated Colitis

      KEYTRUDA can cause immune-mediated colitis, which may present with diarrhea. Cytomegalovirus infection/reactivation has been reported in patients with corticosteroid-refractory immune-mediated colitis. In cases of corticosteroid-refractory colitis, consider repeating infectious workup to exclude alternative etiologies. Immune-mediated colitis occurred in 1.7% (48/2799) of patients receiving KEYTRUDA, including Grade 4 (<0.1%), Grade 3 (1.1%), and Grade 2 (0.4%) reactions. Systemic corticosteroids were required in 69% (33/48); additional immunosuppressant therapy was required in 4.2% of patients. Colitis led to permanent discontinuation of KEYTRUDA in 0.5% (15) and withholding in 0.5% (13) of patients. All patients who were withheld reinitiated KEYTRUDA after symptom improvement; of these, 23% had recurrence. Colitis resolved in 85% of the 48 patients.

      Additionally I have something else from a patient on another blog in how they remedied:

      Not exactly the same, but maybe parallel? My husband developed colitis on nivo or nivo/ipi (don’t know which study arm). He was put on prednisone and two infusions were skipped (actually delayed), and slowly weaned off the pred over weeks. During the weaning off period he did go back to getting infusions in the study. Of course colitis can be terrible or relatively mild, so what worked for him might not at all for someone else. And since side effects can build up over time, no guarantee, just hope that he’ll continue to be fine.

      Side note: he also switched to a different probiotic that *may* be helpful for diarrhea, and added a small amount of green banana flour to oatmeal or liquid to aid digestion. Yeah, sounds wonky, but a cancer center dietician worked with us and mentioned a medical formula with a banana flour base that’s given to hospital patients. We didn’t want to use it because of lactose and some other ingredients, but another highly respected dietician had suggested we just use the flour – which only has a positive effect when uncooked/unbaked.

      I hope either or both of these may be helpful and please keep us updated. Happy Holidays...

      9 months ago
  • EileenS's Avatar
  • EileenS's Avatar

    EileenS started following

    User: EileenS